Alert archive / Louisiana / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 65, NWS Lake Charles, LA

May 8, 2020Calcasieu Parish, Cameron Parish, Jefferson Davis Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at May 8, 2020, 3:49 PM CDT for Calcasieu Parish, Cameron Parish, Jefferson Davis Parish, Louisiana. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2020, 3:49 PM CDT (20:49 UTC)
Expired
May 8, 2020, 4:45 PM CDT
In force
56 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Calcasieu Parish, LA, Cameron Parish, LA, Jefferson Davis Parish, LA

The radar

The Lake Charles radar (KLCH), 24 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 3:49 PM CDTTSTM WND DMG1 Sse Lake Charles Regi, LATREE DOWN AT THE CORNER OF LINCOLN ROAD AND GULF HIGHWAY. TIME ESTIMATED BY RADAR.
May 8, 3:49 PM CDTNON-TSTM WND DMG1 Sse Lake Charles Regi, LATREE DOWN AT THE CORNER OF LINCOLN ROAD AND GULF HIGHWAY. TIME ESTIMATED BY RADAR.
May 8, 4:03 PM CDTTSTM WND DMG4 Nnw Hacketts Corner, LATREE DOWN NEAR THE INTERSECTION OF ROBINSON ROAD AND HELMS ROAD. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 1:36 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2020-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2020-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
590 J/kg
Mixed-layer CIN
-306 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

978 
WUUS54 KLCH 082049
SVRLCH
LAC019-023-053-082145-
/O.NEW.KLCH.SV.W.0065.200508T2049Z-200508T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
349 PM CDT Fri May 8 2020

The National Weather Service in Lake Charles has issued a

* Severe Thunderstorm Warning for...
  Northeastern Cameron Parish in southwestern Louisiana...
  Southern Jefferson Davis Parish in southwestern Louisiana...
  Southeastern Calcasieu Parish in southwestern Louisiana...

* Until 445 PM CDT.

* At 349 PM CDT, severe thunderstorms were located along a line
  extending from Iowa to near Lake Charles Regional Airport to near
  Hackberry, moving southeast at 25 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Lake Charles, Cameron, Iowa, Lake Arthur, Grand Lake, Lake Charles
  Regional Airport, Lacassine National Wildlife Refuge, Hayes, Grand
  Chenier, Klondike, Hacketts Corner, Heberts Marina, Hackberry,
  Thornwell, Lowry, Creole, Sweet Lake, Gibbstown, Holmwood and Bell
  City.

This includes Interstate 10 in Louisiana between mile markers 41 and
49.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2977 9319 2978 9329 2982 9334 2984 9332
      2986 9324 3005 9329 3005 9333 2987 9335
      2988 9341 3006 9361 3014 9324 3029 9298
      3009 9262 3004 9272 3004 9262 2984 9261
      2977 9272 2971 9298
TIME...MOT...LOC 2049Z 309DEG 23KT 3022 9300 3010 9319 3004 9348 

HAIL...<.75IN
WIND...70MPH
 
$$

Landreneau
3 follow-up statements
393 
WWUS54 KLCH 082058
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
358 PM CDT Fri May 8 2020

LAC019-023-053-082145-
/O.CON.KLCH.SV.W.0065.000000T0000Z-200508T2145Z/
Cameron LA-Jefferson Davis LA-Calcasieu LA-
358 PM CDT Fri May 8 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN CAMERON...SOUTH CENTRAL JEFFERSON DAVIS AND
SOUTHEASTERN CALCASIEU PARISHES...

At 358 PM CDT, severe thunderstorms were located along a line
extending from near Iowa to near Lake Charles Regional Airport to
near Hackberry, moving southeast at 20 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Cameron, Iowa, Grand Lake, Lake Charles Regional Airport, Lacassine
National Wildlife Refuge, Hayes, Grand Chenier, Hacketts Corner,
Hackberry, Thornwell, Lowry, Creole, Sweet Lake, Gibbstown, Holmwood,
Bell City, Lacassine and Rutherford Beach.

This includes Interstate 10 in Louisiana between mile markers 47 and
50.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2977 9316 2978 9329 2982 9334 2984 9332
      2985 9325 2989 9323 3005 9328 3005 9333
      2988 9335 2988 9341 3006 9351 3026 9292
      3017 9277 3004 9271 3004 9272 2984 9261
      2977 9272 2971 9297
TIME...MOT...LOC 2058Z 307DEG 18KT 3021 9298 3009 9317 3003 9346 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

Landreneau
282 
WWUS54 KLCH 082116
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
416 PM CDT Fri May 8 2020

LAC019-023-053-082145-
/O.CON.KLCH.SV.W.0065.000000T0000Z-200508T2145Z/
Cameron LA-Jefferson Davis LA-Calcasieu LA-
416 PM CDT Fri May 8 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN CAMERON...SOUTH CENTRAL JEFFERSON DAVIS AND
SOUTHEASTERN CALCASIEU PARISHES...

At 416 PM CDT, severe thunderstorms were located along a line
extending from near Hayes to near Hacketts Corner to near Sweet Lake
to 7 miles north of Cameron, moving southeast at 30 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Cameron, Grand Lake, Lacassine National Wildlife Refuge, Hayes, Grand
Chenier, Hacketts Corner, Thornwell, Lowry, Creole, Sweet Lake,
Gibbstown, Hackberry, Bell City and Rutherford Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2977 9316 2978 9329 2982 9334 2984 9332
      2985 9325 2989 9323 3005 9328 3005 9333
      2988 9335 2988 9341 3003 9344 3011 9304
      3019 9284 2984 9261 2977 9272 2971 9297
TIME...MOT...LOC 2116Z 308DEG 28KT 3009 9289 3000 9304 2993 9320 2990
9334

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

Landreneau
829 
WWUS54 KLCH 082125
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
425 PM CDT Fri May 8 2020

LAC019-053-082134-
/O.CAN.KLCH.SV.W.0065.000000T0000Z-200508T2145Z/
Jefferson Davis LA-Calcasieu LA-
425 PM CDT Fri May 8 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JEFFERSON DAVIS
AND SOUTHEASTERN CALCASIEU PARISHES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Louisiana.

LAT...LON 2977 9316 2978 9329 2982 9334 2984 9332
      2984 9328 2985 9325 2989 9323 3005 9328
      3005 9313 3004 9313 3004 9274 2984 9261
      2984 9262 2977 9272 2971 9297
TIME...MOT...LOC 2124Z 309DEG 23KT 3006 9284 2997 9299 2990 9315 2987
9329

$$

LAC023-082145-
/O.CON.KLCH.SV.W.0065.000000T0000Z-200508T2145Z/
Cameron LA-
425 PM CDT Fri May 8 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN CAMERON PARISH...

At 424 PM CDT, severe thunderstorms were located along a line
extending from near Thornwell to near Lacassine National Wildlife
Refuge to near Gibbstown to near Cameron, moving southeast at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Cameron, Grand Lake, Grand Chenier, Lacassine National Wildlife
Refuge, Hacketts Corner, Lowry, Creole, Sweet Lake, Gibbstown and
Rutherford Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2977 9316 2978 9329 2982 9334 2984 9332
      2984 9328 2985 9325 2989 9323 3005 9328
      3005 9313 3004 9313 3004 9274 2984 9261
      2984 9262 2977 9272 2971 9297
TIME...MOT...LOC 2124Z 309DEG 23KT 3006 9284 2997 9299 2990 9315 2987
9329

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Landreneau

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:59 PM CDT, 50 minutes earlier.

Area forecast discussion, May 8, 2:59 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
259 PM CDT Fri May 8 2020

.DISCUSSION....A line of storms is currently working south and
east across the region. A severe thunderstorm watch will remain in
effect for a portion of the region through 1Z/8PM. Ahead of line
gusty winds of around 20 mph are mixing down.

Across the region a cold front stretches from South Texas into
Louisiana and northeast into the mid Atlantic states. A Canadian
high pressure system is building into the central sections of the
country.

Through the afternoon the line of storms will continue south and
move off the coast over the next few hours. Temperatures will
quickly drop 10 to 20 degrees as the line passes. This cooling
trend will last into Saturday with high temperautres running 10-15
degrees below normal which will be close to the coolest maximums
for the date. With the gusty north winds that are expected, it
will feel cool for mid-May. The ridge will continue to build into
the area Sunday with lows in the 40s and 50s. This will also be
within a few degrees of record lows.

High pressure will continue to build into the region Sunday
providing a cool and clear Mothers Day, but the ridge axis will
shift east of the area early next week. Moisture and temperatures
will increase through mid week, but dry weather is anticipated
until late week.

&&

.MARINE...

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  51  70  48  76 /  10   0   0   0
LCH  57  72  53  79 /  50   0   0   0
LFT  56  72  54  79 /  60   0  10   0
BPT  59  73  56  79 /  30   0  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 6 PM CDT this evening for LAZ041>045-052>055-
     073-074.

TX...Wind Advisory until 6 PM CDT this evening for TXZ215-216.

GM...Small Craft Advisory from 7 PM this evening to 1 PM CDT Saturday
     for GMZ450-452-455-470-472-475.

     Small Craft Exercise Caution until 7 PM CDT this evening for
     GMZ450-452-455-470-472-475.

     Small Craft Exercise Caution through Saturday afternoon for
     GMZ430-432-435.

&&

PUBLIC...05
Hazardous weather outlook, May 8, 2:10 PM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
210 PM CDT Fri May 8 2020

LAZ030>033-041>045-052>055-073-074-TXZ216-260-262-091915-
Beauregard-Allen-Evangeline-St. Landry-Calcasieu-Jefferson Davis-
Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary-
Lower St. Martin-West Cameron-East Cameron-Orange-Northern Newton-
Southern Newton-
210 PM CDT Fri May 8 2020

...SEVERE THUNDERSTORM WATCH 175 IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana and southeast Texas.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

A line of strong to severe storms will move through the area this
afternoon. Heavy rain, intense lightning, hail, high winds, and an
isolated tornado can not be ruled out inside the watch area.

Rain chances will decrease tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gusty north winds are expected Saturday. The next round of
thunderstorms may not occur until late next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ027>029-TXZ180-201-215-259-261-091915-
Vernon-Rapides-Avoyelles-Tyler-Hardin-Jefferson-Northern Jasper-
Southern Jasper-
210 PM CDT Fri May 8 2020

This Hazardous Weather Outlook is for central Louisiana, west
central Louisiana and southeast Texas.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms will be possible this afternoon, however
rain chances will decrease this evening. Strong gusty winds, heavy
rain, intense lightning will be possible with he strongest storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gusty north winds are expected Saturday. The next round of
thunderstorms may not occur until late next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-452-455-470-472-475-091915-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
210 PM CDT Fri May 8 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT
SATURDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Thunderstorms will move into the coastal waters late this afternoon
with a cold front.

A cold front will move through the coastal waters this evening with
strong offshore winds expected into Saturday.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

High pressure will build over the coastal waters this weekend with
winds decreasing into Sunday.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

GMZ432-435-091915-
Calcasieu Lake-Vermilion Bay-
210 PM CDT Fri May 8 2020

...SEVERE THUNDERSTORM WATCH 175 IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Thunderstorms will move into the coastal waters late this afternoon
with a cold front.

A cold front will move through the coastal waters this evening with
strong offshore winds expected into Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

High pressure will build over the coastal waters this weekend with
winds decreasing into Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

GMZ430-091915-
Sabine Lake-
210 PM CDT Fri May 8 2020

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Thunderstorms will move into the coastal waters late this afternoon
with a cold front.

A cold front will move through the coastal waters this evening with
strong offshore winds expected into Saturday.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

High pressure will build over the coastal waters this weekend with
winds decreasing into Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, May 8, 1:25 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
125 PM CDT Fri May 8 2020

LAZ027>029-081945-
Avoyelles LA-Vernon LA-Rapides LA-
125 PM CDT Fri May 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...AVOYELLES AND EASTERN
VERNON PARISHES UNTIL 245 PM CDT...

At 124 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lettsworth to near Fullerton. Movement was
east at 90 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Alexandria, Pineville, Marksville, Bunkie, Simmesport, Glenmora,
Boyce, Moreauville, Cheneyville, Hineston, Lena, Bordelonville, Fort
Polk, Alexandria International Airport, Slagle, Effie, Pitkin, Ball,
Cottonport and Mansura.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3139 9266 3147 9216 3133 9208 3132 9200
      3122 9199 3123 9192 3128 9195 3130 9191
      3119 9168 3105 9172 3097 9181 3085 9182
      3085 9224 3096 9228 3100 9238 3089 9251
      3088 9323 3137 9323 3135 9295 3152 9272
TIME...MOT...LOC 1824Z 287DEG 78KT 3100 9167 3104 9292

Landreneau
Special weather statement, May 8, 1:36 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
136 PM CDT Fri May 8 2020

LAZ027-030-TXZ180-201-259>262-081945-
Beauregard LA-Vernon LA-Hardin TX-Southern Newton TX-
Northern Newton TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
136 PM CDT Fri May 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEAUREGARD AND
SOUTHWESTERN VERNON PARISHES...SOUTHEASTERN TYLER...CENTRAL NEWTON...
NORTHEASTERN HARDIN AND SOUTHEASTERN JASPER COUNTIES UNTIL 245 PM
CDT...

At 136 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rosepine to 6 miles south of Newton to
near Warren. Movement was southeast at 30 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
De Ridder, Leesville, Woodville, Newton, Kirbyville, Rosepine,
Merryville, Singer, Warren, Town Bluff, Call, Fred, Fields, Bon Weir,
Burkeville, Fort Polk, New Llano, Trout Creek, Bivens and Spurger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Louisiana...and southeastern Texas.

LAT...LON 3051 9324 3042 9441 3079 9446 3090 9389
      3123 9323
TIME...MOT...LOC 1836Z 301DEG 27KT 3097 9323 3076 9379 3066 9444

Landreneau
Local storm report, May 8, 2:12 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
212 PM CDT FRI MAY 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     HAIL             1 WNW FORT POLK         31.05N 93.23W
05/08/2020  E1.00 INCH       VERNON             LA   PUBLIC

            PUBLIC REPORT AND PICTURE OF HAIL ESTIMATED NEAR QUARTER
            SIZE AT FORT POLK.

&&

SWARTHEN
Local storm report, May 8, 2:27 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
227 PM CDT FRI MAY 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             1 NNW ELIZABETH         30.88N 92.80W
05/08/2020  E1.00 INCH       ALLEN              LA   PUBLIC

            PUBLIC REPORT OF QUARTER SIZED HAIL IN ELIZABETH.

&&

SWARTHEN
Special weather statement, May 8, 3:02 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
302 PM CDT Fri May 8 2020

LAZ030>032-041>043-082045-
Calcasieu LA-Acadia LA-Jefferson Davis LA-Evangeline LA-Allen LA-
Beauregard LA-
302 PM CDT Fri May 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON DAVIS...SOUTHWESTERN
EVANGELINE...SOUTH CENTRAL BEAUREGARD...NORTHWESTERN ACADIA...
CALCASIEU AND SOUTHERN ALLEN PARISHES UNTIL 345 PM CDT...

At 302 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lawtell to Topsy to near Deweyville. Movement
was south at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Lake Charles, Sulphur, Eunice, Jennings, Westlake, Welsh, Vinton,
Iowa, Kinder, Basile, Iota, Elton, Mermentau, Fenton, Reeves, Moss
Bluff, Starks, De Quincy, Evangeline and Mowata.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central and southwestern Louisiana...and southeastern Texas.

LAT...LON 3011 9368 3039 9373 3051 9308 3055 9252
      3053 9246 3050 9246 3048 9249 3048 9240
      3020 9240
TIME...MOT...LOC 2002Z 357DEG 16KT 3051 9221 3042 9314 3029 9371

K. Kuyper
Special weather statement, May 8, 3:41 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
341 PM CDT Fri May 8 2020

LAZ041>044-052-073-074-082130-
West Cameron LA-Calcasieu LA-Acadia LA-Jefferson Davis LA-
Lafayette LA-Vermilion LA-East Cameron LA-
341 PM CDT Fri May 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAFAYETTE...NORTHERN
CAMERON...SOUTHERN JEFFERSON DAVIS...ACADIA...SOUTHERN CALCASIEU AND
NORTHWESTERN VERMILION PARISHES UNTIL 430 PM CDT...

At 341 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Crowley to 6 miles south of Toomey.
Movement was southeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Lake Charles, Sulphur, Crowley, Jennings, Rayne, Kaplan, Westlake,
Welsh, Vinton, Iowa, Lake Arthur, Iota, Gueydan, Mermentau, Grand
Lake, Hayes, Lake Charles Regional Airport, Lacassine National
Wildlife Refuge, Sabine National Wildlife and Klondike.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central and southwestern Louisiana...and southeastern Texas.

LAT...LON 3005 9372 3006 9370 3017 9364 3030 9289
      3037 9224 3000 9217 2987 9324 2993 9324
      2997 9327 3002 9327 3005 9329 3005 9333
      2985 9335 2987 9335 2988 9341 2986 9344
      2985 9340 2984 9341 2981 9366
TIME...MOT...LOC 2041Z 316DEG 26KT 3025 9235 3006 9364

K. Kuyper

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 10:09 PM CDTWind AdvisoryLCHCameron11 hr
May 8, 9:23 AM CDTWind AdvisoryLCHCameron97 min
May 8, 9:44 AM CDTSpecial Weather StatementLCHRapides46 min
May 8, 10:29 AM CDTSpecial Weather StatementLCHAvoyelles, Rapides76 min
May 8, 11:57 AM CDTSpecial Weather StatementLCHRapides, Vernon78 min
May 8, 1:04 PM CDTSevere Thunderstorm WarningLCHVernon56 min
May 8, 1:25 PM CDTSpecial Weather StatementLCHAvoyelles, Rapides, Vernon80 min
May 8, 1:27 PM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Vernon63 min
May 8, 1:36 PM CDTSpecial Weather StatementLCHBeauregard69 min
May 8, 1:36 PM CDTTornado WarningLCHBeauregard, Vernon24 min
May 8, 1:48 PM CDTSevere Thunderstorm WarningLCHAllen, Evangeline, Rapides, Vernon57 min
May 8, 1:57 PM CDTSmall Craft AdvisoryLCH32 hr
May 8, 2:17 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu58 min
May 8, 2:18 PM CDTWind AdvisoryLCHCameron, Lafayette, Saint Martin4 hr
May 8, 2:26 PM CDTSevere Thunderstorm WarningLCHAllen, Evangeline, Saint Landry64 min
May 8, 2:40 PM CDTTornado WarningLCHBeauregard, Calcasieu13 min
May 8, 3:02 PM CDTSpecial Weather StatementLCHAcadia, Calcasieu, Jefferson Davis43 min
May 8, 3:09 PM CDTTornado WarningLCHCalcasieu, Jefferson Davis36 min
May 8, 3:21 PM CDTSevere Thunderstorm WarningLCHSaint Landry, Saint Martin39 min
May 8, 3:27 PM CDTTornado WarningLCHCalcasieu, Jefferson Davis19 min
May 8, 3:41 PM CDTSpecial Weather StatementLCHAcadia, Jefferson Davis49 min
May 8, 3:53 PM CDTTornado WarningLCHCalcasieu, Cameron37 min
May 8, 3:55 PM CDTSpecial Marine WarningLCH65 min
May 8, 4:05 PM CDTTornado WarningLCHCameron25 min
May 8, 4:18 PM CDTSpecial Weather StatementLCHLafayette, Saint Martin42 min
May 8, 4:21 PM CDTTornado WarningLCHCameron39 min
May 8, 4:22 PM CDTSpecial Marine WarningLCH53 min
May 8, 4:36 PM CDTTornado WarningLCHCameron24 min
May 8, 4:53 PM CDTTornado WarningLCHCameron, Vermilion16 min
May 8, 5:01 PM CDTTornado WarningLCHCameron, Vermilion33 min
May 8, 5:02 PM CDTSpecial Weather StatementLCHIberia, St. Mary, Vermilion88 min
May 8, 5:15 PM CDTSpecial Marine WarningLCH2 hr
May 8, 6:20 PM CDTSpecial Marine WarningLCH85 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.